Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 281, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 18, 2006, 4:58 AM EDT for Delaware County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 4:58 AM EDT (08:58 UTC)
- Expired
- Jul 18, 2006, 5:20 AM EDT
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 180859
SVRIND
INC035-180930-
/O.NEW.KIND.SV.W.0281.060718T0858Z-060718T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 AM EDT TUE JUL 18 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 530 AM EDT
* AT 452 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EATON...OR ABOUT 6 MILES
SOUTH OF HARTFORD CITY...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALBANY AROUND 510 AM EDT...
STRONG WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
LAT...LON 4040 8532 4039 8554 4031 8556 4022 8535
4019 8521 4038 8522
$$
CO1 follow-up statement
000
WWUS53 KIND 180920
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 AM EDT TUE JUL 18 2006
INC035-180930-
/O.CAN.KIND.SV.W.0281.000000T0000Z-060718T0930Z/
DELAWARE-
520 AM EDT TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY IS
CANCELLED...
LAT...LON 4040 8532 4039 8554 4031 8556 4022 8535
4019 8521 4038 8522
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:20 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 18, 2:20 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 AM EDT TUE JUL 18 2006 .FCST DISCUSSION...FCST FOCUS ON TEMPS AND PRECIP CHCS. ETA HAD A COUPLE OF INITIALIZATION ERRORS MOST NOTABLY...SHRTWV MOVG FROM PAC NW AT 54 HRS INTO NRN PLAINS AT 84 HRS...THE NAM DOES NOT APPEAR AMPLIFIED ENOUGH W/THE BASE OF THE SYS PER THE DARKENING SEEN ON WV IMAGERY NR 46.5N 156.5W. THE GFS LOOKS BETTER INITIALIZED HERE. ALSO, THE SHRTWV MOVG ACRS CAN/NRN TIER OF US OVR THE NEXT 84 HRS...THE NAM WAS 5 HPA TOO LOW W/THE PRESSURES ACRS THIS REGION. THE GFS ERRORS ARE CLOSER TO 3 HPA. I WILL FOLLOW THE GFS FOR LARGER SCALE PATTERN WHILE STAYING CLOSE TO THE GOING FCST FOR TEMPS AND PRECIP CHCS. LARGE CLUSTER OF STORMS HAS DEVELOPED AHEAD OF A WEAK COLD FRONT ACROSS LOWER MI/NORTHERN IN WITHIN DIFFLUENT FLOW ALOFT. THIS CLUSTER IS ON THE TAIL END OF AN UPPER WAVE THAT WILL DEPART THE REGION TODAY. WIND PROFILERS ALSO SHOW A 30-35KT LLJ FEEDING INTO THIS COMPLEX. THIS MAY ACTUALLY AID IN SOME DEVELOPMENT SOUTHWARD TOWARD MY CWA THIS MORNING. AS FOR LATER TODAY, THE DIFLUENT PATTERN ALOFT WILL REMAIN ALONG WITH THE STEEP MID-LEVEL LAPSE RATES ABOVE A HOT AND INCREASINGLY HUMID AIRMASS. I EXPECT THAT THIS ALONG WITH THE COMBINATION OF THE FRONT AND OUTFLOW BOUNDARIES WILL KEEP A SLIGHT CHC FOR TSRA ACROSS THE CWA TODAY. BASED UPON MON HIGHS AND EXPECTED 1000-850MB THICKNESSES FOR TDY, I WILL LEAN TOWARD THE COOLER MAV GUIDANCE WHICH IS CLOSER TO THE GOING FCST. QUIET WX SHOULD PRESIDE ACROSS THE AREA WEDS WITH THE NEXT CHC FOR PRECIP TO ARRIVE LATER THURS AS THE NEXT COLD FRONT APPROACHES. 1000-850MB THERMAL RIDGE WILL BE PULLED ACROSS THE REGION IN ADVANCE OF THE FRONT THURS. IF CLOUDS ARE LIMITED, HIGHS THURS COULD REACH THE MID 90S. THE GOING FCST IS CLOSE TO THE ETA/GFS MOS AVG. AT THIS TIME, THE BETTER CHCS FOR ANY TSRA WITH THE COLD FRONT THURS-FRI APPEARS TO BE THURS NIGHT. THIS FRONT SHOULD END THE ABOVE AVG TEMPS WITH COOLER TEMPS FCST FRI THROUGH THE WEEKEND. && .AVIATION...DISCUSSION FOR THE 06Z TAFS. SOME LLVL MOISTURE POOLING IS TAKING PLACE OUT AHEAD OF VIGOROUS MCS CURRENTLY OVR SRN LWR MI AND NRN IL. IF THIS MCS DOES AFFECT LAF TERMINAL...IT WILL BE 2-3 HOURS INTO THE PD...AND WILL BE THE LIKELY WEAKENING WRN EXTENT. BIGGER CONCERN AT ALL TERMINALS WL BE VSBYS OVRNGT AND CONVECTION TMRW. VSBYS HAVE ALREADY BEGUN TO COME DOWN MAINLY IN HZ ACRS ALL TERMINALS BUT BMG. XPCT THIS TO CONT AS DEWPOINTS CONT TO HOLD STEADY OR SLOWLY RISE OVRNGT. BASED MAINLY ON PERSISTENCE...W/ LTL CHG IN AIRMASS OVR LAST NGT...WL BRING ALL TERMINALS BUT BMG TO MVFR...W/ BMG GOING DOWN TO IFR. TMRW...W/ LTL TO KEY ON XCPT WEAKENING SFC BNDRY AND W/ LTL TO NO UPR SUPPORT...TSRA LOOK TO BE UNORGANIZED...WEAK...AND WDLY SCT. BASED ON THIS...W/ LTL TO BASE TIMING ON...WL STICK WITH CB QUALIFIER AND VCTS DURING PEAK HEATING...XCPT AT LAF...WHERE BNDRY SHOULD PASS EARLIER. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CO AVIATION...NIELD
Hazardous weather outlook, Jul 17, 10:18 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1018 PM EDT MON JUL 17 2006 INZ021-028>031-035>049-051>057-060>065-067>072-190230- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 918 PM CDT MON JUL 17 2006 /1018 PM EDT MON JUL 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. A CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON WILL EXIST ACROSS AREAS EAST OF A LINE FROM KOKOMO TO INDIANAPOLIS TO BEDFORD. THE STRONGEST THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL AND STRONG STRAIGHT LINE WINDS. HOT AND HUMID CONDITIONS WILL PREVAIL TUESDAY BEFORE A COOL FRONT MOVES THROUGH THE AREA. HEAT INDICES MAY APPROACH 100 DEGREES. HEAT INDICIES IN THIS RANGE CAN BE DANGEROUS...ESPECIALLLY TO THE YOUNG...THE ELDERLY...AND THOSE WORKING OUTDOORS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON INTO THE EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) BSMITH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:03 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 57 min |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 61 min |
| Jul 18, 6:36 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Putnam | 54 min |
| Jul 18, 7:05 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 25 min |
| Jul 18, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 56 min |
| Jul 18, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 65 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.